Geodesic orbit metrics in compact homogeneous manifolds with equivalent isotropy submodules. (English) Zbl 1404.53054

The author studies the classification of GO-metrics on compact homogeneous manifolds \(M\cong G/H\).
Using a result based on a proposition by D. Alekseevsky and A. Arvanitoyeorgos [Trans. Am. Math. Soc. 359, No. 8, 3769–3789 (2007; Zbl 1148.53038)], the problem of finding G-GO metrics on \(M\) is reduced to the algebraic problem of determining metric endomorphisms \(A:\mathfrak{m}\rightarrow \mathfrak{m}\) with the property that for any vector \(X\in \mathfrak{m}\), there exists a vector \(a_X\in \mathfrak{h}\) such that \([a_X+X,AX] = 0\). Here, \(\mathfrak{g},\mathfrak{h}\) are the Lie algebras of \(G,H\) respectively, and \(\mathfrak{g}=\mathfrak{h}\oplus \mathfrak{m}\) is the reductive decomposition with respect to an \(\mathrm{Ad}\)-invariant inner product in \(\mathfrak{g}\). In particular, \(\mathfrak{m}\cong_{\mathrm{iso}} T_pM\).
Several results are presented to simplify the study of the algebraic formulation of the problem. These are used to study the \(\operatorname{U}(n)\)-GO metrics on the complex Stiefel manifolds \(V_k\mathbb{C}^n\), proving that there exists a unique (up to scalar) one-parameter family \(A_t\) of \(\operatorname{U}(n)\)-GO metrics in \(V_k\mathbb{C}^n\) (see Theorem 1).


53C22 Geodesics in global differential geometry
53C30 Differential geometry of homogeneous manifolds
53C20 Global Riemannian geometry, including pinching


Zbl 1148.53038
Full Text: DOI arXiv


[1] Alekseevsky, D.; Arvanitoyeorgos, A., Riemannian flag manifolds with homogeneous geodesics, Trans. Amer. Math. Soc., 359, 3769-3789, (2007) · Zbl 1148.53038
[2] D. V. Alekseevsky, Y. G. Nikonorov, Compact Riemannian manifolds with homogeneous geodesics, SIGMA: Symmetry Integrability Geom. Methods Appl. 093 (2009), no. 5, 16 pp. · Zbl 1189.53047
[3] Arvanitoyeorgos, Andreas, Lie groups, 1-22, (2003), Providence, Rhode Island · Zbl 1045.53001
[4] Berestovskii, VN; Nikonorov, YG, On δ-homogeneous Riemannian manifolds, Differential Geom. Appl., 26, 514-535, (2008) · Zbl 1155.53022
[5] Berestovskii, VN; Nikonorov, YG, Clifford-Wolf homogeneous Riemannian manifolds, J. Differential Geom., 82, 467-500, (2009) · Zbl 1179.53043
[6] Berndt, J.; Kowalski, O.; Vanhecke, L., Geodesics in weakly symmetric spaces, Ann. Global Anal. Geom., 15, 153-156, (1997) · Zbl 0880.53044
[7] Berger, M., Les variétés Riemanniennes homogènes normales simplement connexes à courbure strictement positive, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 15, 179-246, (1961) · Zbl 0101.14201
[8] Calvaruso, G.; Marinosci, RA, Homogeneous geodesics of three-dimensional unimodular Lorentzian Lie groups, Mediterranean J. Math., 3, 467-481, (2006) · Zbl 1150.53010
[9] J. E. D’Atri, W. Ziller, Naturally Reductive Metrics and Einstein Metrics on Compact Lie Groups, Memoirs Amer. Math. Soc. 19 (1979), no. 215.
[10] Dušek, Z., Survey on homogeneous geodesics, Note di Mat., 1, 147-168, (2008) · Zbl 1198.53052
[11] Gordon, Carolyn S., Homogeneous Riemannian Manifolds Whose Geodesies Are Orbits, 155-174, (1996), Boston, MA · Zbl 0861.53052
[12] Э.Б\(.\) Винберг, А. Л. Онищик, Основы теории групп Ли, В. В. Горбацевич, А. Л. Онищик, Группы Ли преобразований, в томе Группы Ли и алгебры Ли-I, Итоги науки и техн., Совр. пробл. матем., фунд. направл., т. 20, ВИНИТИ, М., 1988, стр. 7-101, 103-244. Engl. transl.: A. L. Onishchik, E. B. Vinberg, Foundations of Lie theory, V. V. Gorbatsevich, A. L. Onishchik, Lie transformation groups, in: Lie Groups and Lie Algebra I, Encyclopaedia of Mathematical Sciences, Vol. 20, Springer-Verlag, Berlin, 2001, pp. 4-94 and pp. 99-229.
[13] Hsiang, WY; Su, JC, On the classification of transitive effective actions on Stiefel manifolds, Trans. Amer. Math. Soc., 130, 322-336, (1968) · Zbl 0199.27104
[14] S. Kobayashi, K. Nomizu, Foundations of Differential Geometry, Vol. II, Wiley (Interscience), New York, 1969.
[15] Kowalski, O.; Vanhecke, L., A generalization of a theorem on naturally reductive homogeneous spaces, Proc. Amer. Math. Soc., 91, 433-435, (1984) · Zbl 0542.53029
[16] Kowalski, O.; Vanhecke, L., Riemannian manifolds with homogeneous geodesics, Un. Mat. Ital. B., 7, 189-246, (1991) · Zbl 0731.53046
[17] Milnor, J., Curvatures of left invariant metrics on Lie groups, Adv. in Math., 21, 293-329, (1976) · Zbl 0341.53030
[18] Nikonorov, YG, Geodesic orbit Riemannian metrics on spheres, Vladikavkaz. Mat. Zh., 15, 67-76, (2013) · Zbl 1293.53062
[19] H. Tamaru, Riemannian g.o. spaces fibered over irreducible symmetric spaces, Osaka J. Math. 36 (1999), 835-851. · Zbl 0963.53026
[20] J. A. Wolf, Harmonic Analysis on Commutative Spaces, Mathematical Surveys and Monographs, Vol. 142, American Mathematical Society, Providence, RI, 2007. · Zbl 1156.22010
[21] О. Я. Якимова, Слабо симметрические римановы мкногообразия, итеющие редуктивную группу изометрий, Матем. сб. 195 (2004), мер. 4, 143-160. Engl. transl.: O. S. Yakimova, Weakly symmetric Riemannian manifolds with reductive isometry group, Sb. Math. 195 (2004), no. 4, 599-614.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.